Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 10, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this tornado warning at May 4, 2006, 9:48 PM CDT for Scurry County, Texas. It was in force for 57 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2006, 9:48 PM CDT (02:48 UTC)
- Expired
- May 4, 2006, 10:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Scurry County, TX
The radar
The Lubbock radar (KLBB), 125 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 9:54 PM CDT | HAIL 2.75 | Snyder, TX | MULTIPLE PUBLIC REPORTS OF BASEBALL SIZED HAIL IN AND AROUND SNYDER. |
| May 4, 10:00 PM CDT | HAIL 2.5 | Snyder, TX | NURSING HOME EMPLOYEE REPORTED MANY CARS WITH BROKEN WINDOWS DUE TO TENNIS BALL SIZED HAIL IN SNYDER |
| May 4, 10:05 PM CDT | HAIL 1.75 | Hermleigh, TX | PEA TO GOLF BALL SIZED HAIL REPORTED BY AMATEUR RADIO OPERATOR IN HERMLEIGH. |
| May 4, 10:07 PM CDT | HAIL 2.75 | Snyder, TX | BASEBALL HAIL BROKE WINDOW AND WINDOW AIR CONDITIONING UNIT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 3:22 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1712 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 2327 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 15.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KMAF 050248 TORMAF TXC415-050345- /O.NEW.KMAF.TO.W.0010.060505T0248Z-060505T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 948 PM CDT THU MAY 4 2006 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * TORNADO WARNING FOR... SCURRY COUNTY IN WEST TEXAS... * UNTIL 1045 PM CDT * AT 944 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SNYDER... MOVING EAST AT 20 MPH. * THE TORNADO WILL AFFECT THE FOLLOWING LOCATIONS... SNYDER... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR WEST TEXAS. A TORNADO MAY FORM AT ANY TIME... TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. HAIL UP TO GOLF BALLS HAVE ALREADY BEEN REPORTED 4 MILES WEST OF SNYDER. TAKE COVER NOW. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3295 10113 3254 10116 3255 10069 3295 10066 $$
3 follow-up statements
000 WWUS54 KMAF 050257 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 954 PM CDT THU MAY 4 2006 TXC415-050345- /O.CON.KMAF.TO.W.0010.000000T0000Z-060505T0345Z/ SCURRY TX- 954 PM CDT THU MAY 4 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR SCURRY COUNTY... AT 953 PM CDT...THE PUBLIC REPORTED GOLF BALL TO BASEBALL SIZE HAIL IN SNYDER. THIS STORM WAS LOCATED NEAR SNYDER...MOVING SOUTHEAST AT 25 MPH. STRONG ROTATION WAS STILL INDICATED WITH THIS STORM. TAKE COVER NOW. SOME LOCATIONS AFFECTED BY THE THE TORNADO INCLUDE...SNYDER...DUNN... AND HERMLEIGH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR WEST TEXAS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3295 10113 3254 10116 3255 10069 3295 10066 $$
000 WWUS54 KMAF 050312 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1010 PM CDT THU MAY 4 2006 TXC415-050345- /O.CON.KMAF.TO.W.0010.000000T0000Z-060505T0345Z/ SCURRY TX- 1010 PM CDT THU MAY 4 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR SCURRY COUNTY... AT 1008 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A GOLF BALL SIZE HAIL IN HERMLEIGH. AT 1010 PM CDT...DOPPLER RADAR INDICATED STRONG ROTATION WITH THIS STORM...WHICH WAS LOCATED NEAR HERMLEIGH...OR ABOUT 8 MILES SOUTHEAST OF SNYDER...MOVING SOUTHEAST AT 30 MPH. A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. SOME LOCATIONS AFFECTED BY THE THE TORNADO INCLUDE...HERMLEIGH AND RURAL AREAS OF EASTERN SCURRY COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY MORNING FOR WEST TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR WEST TEXAS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3295 10113 3254 10116 3255 10069 3295 10066 $$
000 WWUS54 KMAF 050345 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1044 PM CDT THU MAY 4 2006 TXC415-050354- /O.EXP.KMAF.TO.W.0010.000000T0000Z-060505T0345Z/ SCURRY TX- 1044 PM CDT THU MAY 4 2006 ...THE TORNADO WARNING FOR SCURRY COUNTY EXPIRES AT 1045 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY MORNING FOR WEST TEXAS. AT 1044 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE TORNADO WARNING HAS EXITED THE WARNED AREA. THEREFORE THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE. ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED... PONDING OF WATER WILL LIKELY CONTINUE ON SOME ROADWAYS AS WELL AS SCATTERED DAMAGE THROUGHOUT THE CITY OF SNYDER. MOTORISTS SHOULD REMAIN CAUTIOUS AND BE PREPARED TO SLOW DOWN WATER OR DEBRIS IS ENCOUNTERED. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3295 10113 3254 10116 3255 10069 3295 10066 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this tornado warning went out at May 4, 8:04 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, May 4, 8:04 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 804 PM CDT THU MAY 4 2006 .MESOSCALE UPDATE... RECALIBRATION OF THINKING...NUMEROUS REPORTS OF HIGH BASED WALL CLOUD ASSOCIATED WITH STRONG TO INTENSE LOW/MID LEVEL ROTATION EAST SOUTHEAST OF SEMINOLE. BOUNDARY HAS MOVED WELL SOUTHWEST OF THIS SUPERCELL...BUT SEVERAL HOURS OF HEATING ON THE COOL SIDE OF THE BOUNDARY ALONG WITH VERY HIGH SUBCLOUD HELICITY HAS RESULTED IN CONDITIONS SOMEWHAT FAVORABLE FOR TORNADOGENESIS. TEMPERATURE/DEWPOINT SPREADS HAVE LOWERED ON THE COOL SIDE... AND BEST GUESS PUTS LCL AT 4500 AGL...STORM HAS STARTED TO TURN TO THE RIGHT OVER THE LAST SEVERAL VOLUME SCANS AND PERIODIC OCCLUSION/REGENERATION OF THE PARENT MESOCYCLONE HAS BEEN NOTED. EXPECT THE SAME OVER THE NEXT ONE HOUR OR SO. BOUNDARY SHOWS UP VERY WELL ON RADAR ALONG A EUNICE...WEST ODESSA...STILES ARC. LOOKS LIKE ITS SLOWED ITS TRANSLATIONAL MOTION SLIGHTLY. MAY SEE CONVECTIVE DEVELOPMENT IN A FEW HOURS ONCE THE LLJ KICKS IN. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 70/70
Hazardous weather outlook, May 4, 3:03 PM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 303 PM CDT THU MAY 4 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-052015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 303 PM CDT THU MAY 4 2006 /203 PM MDT THU MAY 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS AGAIN THIS AFTERNOON AND EVENING ACROSS THE PERMIAN BASIN AND SOUTHEASTERN NEW MEXICO. SOME OF THESE STORMS ARE EXPECTED TO BECOME SEVERE WITH LARGE HAIL... DAMAGING WINDS... AND VERY HEAVY RAINFALL CAPABLE OF PRODUCING LOCALIZED FLOODING. A FEW TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN ON FRIDAY AFTERNOON AND EVENING ACROSS THE PERMIAN BASIN AND LOWER TRANS PECOS. SOME OF THESE STORMS MAY BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. VERY HEAVY RAIN AND LOCALIZED FLOODING WILL ALSO BE A POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON OR EVENING PRIMARILY ALONG AND EAST OF A LOVINGTON... FORT STOCKTON... TO SANDERSON LINE. EMERGENCY MANAGERS ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO SHOULD CONTINUE TO MONITOR THIS POTENTIALLY DANGEROUS WEATHER SITUATION. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 4, 6:43 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 643 PM CDT THU MAY 4 2006 TXZ063-050045- GLASSCOCK- 643 PM CDT THU MAY 4 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN GLASSCOCK COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF GARDEN CITY AT 643 PM CDT...MOVING NORTHEAST AT 15 MPH. A SPOTTER REPORTED PEA TO NICKEL HAIL ONE MILE SOUTH OF GARDEN CITY...HOWEVER THE STORM APPEARS TO BE WEAKENING AT THIS TIME. PRIMARY THREATS ASSOCIATED WITH THIS STORM INCLUDE TORRENTIAL RAINFALL...GUSTY WINDS...DEADLY LIGHTNING...AND SMALL HAIL. MOTORISTS ON STATE HIGHWAY 158 EAST OF GARDEN CITY SHOULD BE ALERT AND SLOW DOWN IF THREATENING WEATHER IS ENCOUNTERED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR WEST TEXAS. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Local storm report, May 4, 7:55 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
755 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 8 NW SEMINOLE 32.80N 102.75W
05/04/2006 E2.00 INCH GAINES TX TRAINED SPOTTER
0738 PM FUNNEL CLOUD SEMINOLE 32.72N 102.65W
05/04/2006 GAINES TX TRAINED SPOTTER
COUNTY ROAD 209/US 62-180 -- ROTATING WALL LOUD AND
FUNNEL CLOUD.
0744 PM HAIL SEMINOLE 32.72N 102.65W
05/04/2006 E1.75 INCH GAINES TX AIRPLANE PILOT
IN THE TOWN OF SEMINOLE.
0747 PM HAIL 2 E SEMINOLE 32.72N 102.62W
05/04/2006 E1.50 INCH GAINES TX AIRPLANE PILOT
ON US 62/180
&&
02Local storm report, May 4, 7:57 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
757 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 8 NW SEMINOLE 32.80N 102.75W
05/04/2006 E2.00 INCH GAINES TX TRAINED SPOTTER
0738 PM FUNNEL CLOUD SEMINOLE 32.72N 102.65W
05/04/2006 GAINES TX TRAINED SPOTTER
COUNTY ROAD 209/US 62-180 -- ROTATING WALL LOUD AND
FUNNEL CLOUD.
0744 PM HAIL SEMINOLE 32.72N 102.65W
05/04/2006 E1.75 INCH GAINES TX LAW ENFORCEMENT
IN THE TOWN OF SEMINOLE.
0747 PM HAIL 2 E SEMINOLE 32.72N 102.62W
05/04/2006 E1.50 INCH GAINES TX TRAINED SPOTTER
ON US 62/180
&&
02Special weather statement, May 4, 9:09 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 909 PM CDT THU MAY 4 2006 TXZ047-048-050315- SCURRY-BORDEN- 909 PM CDT THU MAY 4 2006 THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN BORDEN COUNTY... AND NORTHWESTERN SCURRY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF FLUVANNA... MOVING EAST AT 10 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...AND WIND GUSTS NEAR 50 MPH. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR WEST TEXAS.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:07 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 53 min |
| May 4, 7:22 PM CDT | Tornado Warning | MAF | Gaines | 53 min |
| May 4, 8:09 PM CDT | Tornado Warning | MAF | Gaines | 66 min |
| May 4, 8:47 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 58 min |
| May 4, 9:18 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 57 min |
| May 4, 9:24 PM CDT | Severe Thunderstorm Warning | MAF | Martin | 66 min |
| May 4, 10:15 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 60 min |
| May 4, 10:47 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 45 min |
| May 5, 7:00 AM CDT | Red Flag Warning | MAF | 15 hr | |
| May 5, 5:10 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 65 min |
| May 5, 5:48 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 57 min |
| May 5, 5:57 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 63 min |
| May 5, 6:03 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 57 min |
| May 5, 6:35 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 55 min |
| May 5, 6:51 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 54 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.